MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2/140/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2/140/150; PERIPHERAL DILATATION CATHETER
Model Number 380338
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-14 balloon catheter was chosen for treatment.When inflating the balloon up to 4.5 bar, the balloon cracked, although no calcification was seen in the vessel.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The affected balloon has been inflated and was deflated in the as returned state.Upon inflation with 7 atm (np) the balloon opened normally but the pressure did not hold.A fine jet of water was seen to emerge from the distal balloon portion.Microscopic inspection revealed a pinhole about 21 mm proximal to the distal x-ray marker.In close vicinity to the pinhole a long deep scratch was observed which has likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the complaint event is most likely related to the patients anatomy.

Brand Name
PASSEO-14 2/140/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16451912
Report Number1028232-2023-01050
Device Sequence Number5844565
Product Code LIT
UDI-Device Identifier07640130433748
UDI-Public(01)07640130433748(17)2508
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number380338
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07222569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown